Alert archive / South Dakota / Wind Advisories in 2012
Wind Advisory 2, NWS Rapid City, SD
NWS Rapid City, SD issued this wind advisory at Jan 10, 2012, 2:55 AM MST for 15 counties in South Dakota. It took effect at Jan 10, 2012, 8:24 PM MST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2012, 2:55 AM MST (09:55 UTC)
- In effect from
- Jan 10, 2012, 8:24 PM MST
- Expired
- Jan 11, 2012, 6:00 PM MST
- In force
- 22 hr
- Issued by
- NWS Rapid City, SD
Counties Bennett County, SD, Butte County, SD, Custer County, SD, Haakon County, SD, Harding County, SD, Jackson County, SD, Lawrence County, SD, Meade County, SD, Mellette County, SD, Oglala Lakota County, SD, Pennington County, SD, Perkins County, SD, Todd County, SD, Tripp County, SD, Ziebach County, SD
The radar
The Rapid City radar (KUDX), 52 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 9.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2708 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
932 WWUS73 KUNR 100955 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 255 AM MST TUE JAN 10 2012 SDZ001-002-012>014-025-026-031-032-043-072-073-101900- /O.NEW.KUNR.WI.Y.0002.120111T0300Z-120112T0100Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS-HAAKON- JACKSON-STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...WALL... PHILIP...KADOKA...STURGIS...UNION CENTER 255 AM MST TUE JAN 10 2012 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM MST WEDNESDAY. * A STRONG COLD FRONT WILL ENTER NORTHWESTERN SOUTH DAKOTA THIS EVENING AND WILL CONTINUE ACROSS THE REST OF THE AREA OVERNIGHT. * BEHIND THE FRONT...NORTHWEST WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS UP TO 50 MPH. * VERY WINDY CONDITIONS WILL CONTINUE ON WEDNESDAY...WITH THE WINDS DIMINISHING EARLY WEDNESDAY EVENING. * VISIBILITY MAY BE GREATLY REDUCED AT TIMES DUE TO FALLING AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ 10
8 follow-up statements
884 WWUS73 KUNR 101024 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 324 AM MST TUE JAN 10 2012 SDZ001-002-012>014-025-026-031-032-043-072-073-101900- /O.EXT.KUNR.WI.Y.0002.120111T0400Z-120112T0100Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS-HAAKON- JACKSON-STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...WALL... PHILIP...KADOKA...STURGIS...UNION CENTER 324 AM MST TUE JAN 10 2012 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MST WEDNESDAY... A WIND ADVISORY IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MST WEDNESDAY. * A STRONG COLD FRONT WILL ENTER NORTHWESTERN SOUTH DAKOTA THIS EVENING AND WILL CONTINUE ACROSS THE REST OF THE AREA OVERNIGHT. * BEHIND THE FRONT...NORTHWEST WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS UP TO 50 MPH. * VERY WINDY CONDITIONS WILL CONTINUE ON WEDNESDAY...WITH THE WINDS DIMINISHING EARLY WEDNESDAY EVENING. * VISIBILITY MAY BE GREATLY REDUCED AT TIMES DUE TO FALLING AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
659 WWUS73 KUNR 101628 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 928 AM MST TUE JAN 10 2012 .A COLD FRONT WILL MOVE THROUGH WESTERN SOUTH DAKOTA THIS EVENING...BRINGING GUSTY NORTHWEST WINDS AND MUCH COLDER AIR INTO THE REGION. SOME LIGHT SNOW IS ALSO EXPECTED...WHICH WILL CREATE AREAS OF REDUCED VISIBILITIES IN BLOWING SNOW. THE GUSTY WINDS WILL CONTINUE THROUGH THE DAY ON WEDNESDAY...THEN BEGIN TO DECREASE WEDNESDAY NIGHT. SDZ001-002-012>014-025-026-031-032-043-072-073-110030- /O.CON.KUNR.WI.Y.0002.120111T0400Z-120112T0100Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS-HAAKON- JACKSON-STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...WALL... PHILIP...KADOKA...STURGIS...UNION CENTER 928 AM MST TUE JAN 10 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MST WEDNESDAY. * A STRONG COLD FRONT WILL ENTER NORTHWESTERN SOUTH DAKOTA THIS EVENING AND WILL CONTINUE ACROSS THE REST OF THE AREA OVERNIGHT. * BEHIND THE FRONT...NORTHWEST WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS UP TO 50 MPH. * VERY WINDY CONDITIONS WILL CONTINUE ON WEDNESDAY...WITH THE WINDS DIMINISHING EARLY WEDNESDAY EVENING. * VISIBILITY MAY BE GREATLY REDUCED AT TIMES DUE TO FALLING AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
653 WWUS73 KUNR 102023 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 123 PM MST TUE JAN 10 2012 .A COLD FRONT WILL MOVE THROUGH WESTERN SOUTH DAKOTA THIS EVENING...BRINGING GUSTY NORTHWEST WINDS AND MUCH COLDER AIR INTO THE REGION. SOME LIGHT SNOW IS ALSO EXPECTED...WHICH WILL CREATE AREAS OF REDUCED VISIBILITIES IN BLOWING SNOW. THE GUSTY WINDS WILL CONTINUE THROUGH THE DAY ON WEDNESDAY...THEN BEGIN TO DECREASE WEDNESDAY NIGHT. SDZ046-047-049-110500- /O.EXB.KUNR.WI.Y.0002.120111T0700Z-120112T0100Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 223 PM CST TUE JAN 10 2012 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 PM CST WEDNESDAY. * A STRONG COLD FRONT WILL CROSS SOUTH CENTRAL SOUTH DAKOTA LATER THIS EVENING. * BEHIND THE FRONT...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * VERY WINDY CONDITIONS WILL CONTINUE ON WEDNESDAY...WITH THE WINDS DIMINISHING EARLY WEDNESDAY EVENING. * VISIBILITY MAY BE REDUCED AT TIMES DUE TO FALLING AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ030-042-044-074-110500- /O.EXA.KUNR.WI.Y.0002.120111T0400Z-120112T0100Z/ CUSTER CO PLAINS-SHANNON-BENNETT-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...FOLSOM...PINE RIDGE...KYLE...MARTIN... HERMOSA 123 PM MST TUE JAN 10 2012 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MST WEDNESDAY. * A STRONG COLD FRONT WILL CROSS SOUTHWEST SOUTH DAKOTA THIS EVENING. * BEHIND THE FRONT...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * VERY WINDY CONDITIONS WILL CONTINUE ON WEDNESDAY...WITH THE WINDS DIMINISHING EARLY WEDNESDAY EVENING. * VISIBILITY MAY BE REDUCED AT TIMES DUE TO FALLING AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ001-002-012>014-025-026-031-032-043-072-073-110500- /O.CON.KUNR.WI.Y.0002.120111T0400Z-120112T0100Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-PENNINGTON CO PLAINS-HAAKON- JACKSON-STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY...WALL... PHILIP...KADOKA...STURGIS...UNION CENTER 123 PM MST TUE JAN 10 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MST WEDNESDAY. * A STRONG COLD FRONT WILL ENTER NORTHWESTERN SOUTH DAKOTA EARLY THIS EVENING AND WILL CONTINUE ACROSS THE REST OF THE AREA OVERNIGHT. * BEHIND THE FRONT...NORTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS UP TO 50 MPH. * VERY WINDY CONDITIONS WILL CONTINUE ON WEDNESDAY...WITH THE WINDS DIMINISHING EARLY WEDNESDAY EVENING. * VISIBILITY MAY BE REDUCED AT TIMES DUE TO FALLING AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
057 WWUS73 KUNR 110324 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 824 PM MST TUE JAN 10 2012 .STRONG NORTHWEST WINDS WILL SPREAD ACROSS WESTERN SOUTH DAKOTA IN THE WAKE OF A FAST MOVING COLD FRONT. SOME LIGHT SNOW IS ALSO EXPECTED...WHICH WILL CREATE AREAS OF REDUCED VISIBILITIES IN BLOWING SNOW. THE GUSTY WINDS WILL CONTINUE THROUGH THE DAY ON WEDNESDAY...THEN BEGIN TO DECREASE WEDNESDAY NIGHT. SDZ001-002-012>014-025-026-030>032-042>044-072>074-111130- /O.EXT.KUNR.WI.Y.0002.120111T0324Z-120112T0100Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS- PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY... FOLSOM...WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN... STURGIS...UNION CENTER...HERMOSA 824 PM MST TUE JAN 10 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MST WEDNESDAY. * NORTHWEST WINDS WILL INCREASE THIS EVENING. IT WIL REMAIN VERY WINDY THROUGH EARLY WEDNESDAY EVENING. * NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * SOME LIGHT SNOW WILL FALL ACROSS THE AREA. THE COMBINATION OF SNOW AND GUSTY WINDS WILL CREATE REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ046-047-049-111130- /O.CON.KUNR.WI.Y.0002.120111T0700Z-120112T0100Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 924 PM CST TUE JAN 10 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM CST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM CST WEDNESDAY. * A STRONG COLD FRONT WILL CROSS SOUTH CENTRAL SOUTH DAKOTA LATER THIS EVENING. WINDS WILL INCREASE BEHIND THE COLD FRONT AND REMAIN STRONG THROUGH EARLY WEDNESDAY EVENING. * NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * VISIBILITY MAY BE REDUCED AT TIMES DUE TO FALLING AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
014 WWUS73 KUNR 110923 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 223 AM MST WED JAN 11 2012 .VERY WINDY CONDITIONS WILL CONTINUE ACROSS WESTERN AND CENTRAL SOUTH DAKOTA TODAY. PERIODS OF LIGHT SNOW IN THE MORNING WILL CREATE AREAS OF REDUCED VISIBILITIES IN FALLING AND BLOWING SNOW. ALTHOUGH THE GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE DAY...ONLY ISOLATED SNOW SHOWERS OR FLURRIES ARE EXPECTED IN THE AFTERNOON. SDZ001-002-012>014-025-026-030>032-042>044-072>074-111900- /O.CON.KUNR.WI.Y.0002.000000T0000Z-120112T0100Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS- PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY... FOLSOM...WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN... STURGIS...UNION CENTER...HERMOSA 223 AM MST WED JAN 11 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * NORTHWEST WINDS AROUND 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THE DAY. * SOME LIGHT SNOW WILL FALL ACROSS THE AREA...MAINLY THIS MORNING. THE COMBINATION OF SNOW AND GUSTY WINDS WILL CREATE REDUCED VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE DRIVING A LIGHTWEIGHT OR HIGH PROFILE VEHICLE...USE CAUTION OR DELAY YOUR TRIP UNTIL THE WINDS DECREASE. && $$ SDZ046-047-049-111900- /O.CON.KUNR.WI.Y.0002.000000T0000Z-120112T0100Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 323 AM CST WED JAN 11 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. * NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE THROUGH THE DAY. * SOME LIGHT SNOW WILL FALL ACROSS THE AREA...MAINLY THIS MORNING. THE COMBINATION OF SNOW AND GUSTY WINDS WILL CREATE REDUCED VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE DRIVING A LIGHTWEIGHT OR HIGH PROFILE VEHICLE...USE CAUTION OR DELAY YOUR TRIP UNTIL THE WINDS DECREASE. && $$
132 WWUS73 KUNR 111731 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 1031 AM MST WED JAN 11 2012 SDZ001-002-012>014-025-026-030>032-042>044-072>074-120100- /O.CON.KUNR.WI.Y.0002.000000T0000Z-120112T0100Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS- PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY... FOLSOM...WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN... STURGIS...UNION CENTER...HERMOSA 1031 AM MST WED JAN 11 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * NORTHWEST WINDS AROUND 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THE DAY. * SCATTERED SNOW SHOWERS ARE POSSIBLE THROUGH THE AFTERNOON. THE COMBINATION OF SNOW AND WINDS MAY CREATE REDUCED VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE DRIVING A LIGHTWEIGHT OR HIGH PROFILE VEHICLE...USE CAUTION OR DELAY YOUR TRIP UNTIL THE WINDS DECREASE. && $$ SDZ046-047-049-120100- /O.CON.KUNR.WI.Y.0002.000000T0000Z-120112T0100Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 1131 AM CST WED JAN 11 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. * NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE THROUGH THE DAY. * SCATTERED SNOW SHOWERS ARE POSSIBLE THROUGH THE AFTERNOON. THE COMBINATION OF SNOW AND WINDS MAY CREATE REDUCED VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE DRIVING A LIGHTWEIGHT OR HIGH PROFILE VEHICLE...USE CAUTION OR DELAY YOUR TRIP UNTIL THE WINDS DECREASE. && $$
033 WWUS73 KUNR 112146 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 246 PM MST WED JAN 11 2012 SDZ001-002-012>014-025-026-030>032-042>044-072>074-120100- /O.CON.KUNR.WI.Y.0002.000000T0000Z-120112T0100Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS- PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY... FOLSOM...WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN... STURGIS...UNION CENTER...HERMOSA 246 PM MST WED JAN 11 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * NORTHWEST WINDS AROUND 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THE DAY. * SCATTERED SNOW SHOWERS ARE POSSIBLE THROUGH THE AFTERNOON. THE COMBINATION OF SNOW AND WINDS MAY CREATE REDUCED VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE DRIVING A LIGHTWEIGHT OR HIGH PROFILE VEHICLE...USE CAUTION OR DELAY YOUR TRIP UNTIL THE WINDS DECREASE. && $$ SDZ046-047-049-120100- /O.CON.KUNR.WI.Y.0002.000000T0000Z-120112T0100Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 346 PM CST WED JAN 11 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. * NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE THROUGH THE DAY. * SCATTERED SNOW SHOWERS ARE POSSIBLE THROUGH THE AFTERNOON. THE COMBINATION OF SNOW AND WINDS MAY CREATE REDUCED VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE DRIVING A LIGHTWEIGHT OR HIGH PROFILE VEHICLE...USE CAUTION OR DELAY YOUR TRIP UNTIL THE WINDS DECREASE. && $$
494 WWUS73 KUNR 120101 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 601 PM MST WED JAN 11 2012 SDZ001-002-012>014-025-026-030>032-042>044-046-047-049-072>074- 120215- /O.EXP.KUNR.WI.Y.0002.000000T0000Z-120112T0100Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS- PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON-BENNETT-MELLETTE-TODD- TRIPP-STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY... FOLSOM...WALL...PHILIP...PINE RIDGE...KYLE...KADOKA...MARTIN... WHITE RIVER...MISSION...WINNER...STURGIS...UNION CENTER...HERMOSA 601 PM MST WED JAN 11 2012 /701 PM CST WED JAN 11 2012/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS WILL CONTINUE TO DECREASE TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Jan 9, 10:04 PM MST, 4 hours 51 minutes earlier.
Area forecast discussion, Jan 9, 10:04 PM MST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 1004 PM MST MON JAN 9 2012 .AVIATION...06Z TAFS VFR CONDITIONS WILL CONTINUE THROUGH MONDAY AFTERNOON. A COLD FRONT WILL MOVE THROUGH MONDAY EVENING WITH GUSTY WINDS. && PREV DISCUSSION... /ISSUED 154 PM MST MON JAN 9 2012/ DISCUSSION...UPPER RIDGE FIRMLY IN PLACE OVER THE NRN PLAINS PER WATER VAPOR IMAGERY. SURFACE ANALYSIS SHOWS BROAD W/NW FLOW THROUGH THE REGION RESULTING IN CONTINUED MILD TEMPS. ONE MORE DAY OF MILD WX EXPECTED TUESDAY BEFORE A STRONG COLD FRONT PENETRATES THE NRN PLAINS. TEMPS SHOULD RISE WELL INTO THE 50S ON THE SD PLAINS BEFORE WINDS SHIFT TO THE NW IN THE AFTERNOON AND TEMPS BEGIN TO FALL. THIS INITIAL PUSH OF COOL AIR WILL THEN BE FOLLOWED BY THE MAIN COLD FRONT WHICH WILL MOVE THROUGH OUR NRN ZONES IN THE EVENING...THEN OUR SOUTHERN ZONES AFTER MIDNIGHT...WITH WINDS APPROACHING ADVISORY CRITERIA. STRONG COLD ADVECTION AND BAND OF FRONTOGENESIS BEHIND THE FRONT WILL SQUEEZE OUT SOME LIGHT SNOW TUESDAY NIGHT INTO WEDNESDAY MORNING...MOST NOTABLY OVER NERN WY AND THE NRN BLKHLS WHERE A FEW INCHES OF ACCUMULATION WILL BE POSSIBLE. WILL KEEP SOME SNOW SHOWERS IN THE FORECAST THROUGH THE DAY WEDNESDAY GIVEN STEEP LO LEVEL LAPSE RATES AND SHARP UPPER TROF PASSING OVERHEAD. LITTLE RISE IN TEMPS IS EXPECTED ON WEDNESDAY WITH GUSTY NW WINDS RESULTING IN SINGLE DIGIT WIND CHILLS. CLEARING SKIES AND DECREASING WINDS WEDNESDAY NIGHT WILL ALLOW TEMPS TO DROP TO NEAR ZERO IN MANY LOCATIONS. EXTENDED...NORTHWEST FLOW ALOFT REMAINS OVER THE REGION THROUGH THE PERIOD...WITH A GRADUAL WARMING TREND AND MOSTLY DRY WEATHER EXPECTED. MEDIUM RANGE MODELS DIFFER A BIT WITH A WEAK DISTURBANCE CROSSING THE REGION IN THE FRIDAY NIGHT PERIOD. THE GFS IS FURTHER SOUTH AND WEST WITH THE DISTURBANCE THAN THE ECMWF AND CANADIAN...WHICH KEEP IT JUST NORTH AND EAST OF THE CWA. WILL CONTINUE WITH A DRY FORECAST FOR NOW. OTHERWISE...NEXT CHANCE FOR PCPN LOOKS TO BE EARLY NEXT WEEK WHEN A STRONGER SYSTEM IS PROGGED TO CROSS THE NORTHERN PLAINS. TEMPERATURES WILL MODERATE FROM SLIGHTLY BELOW AVERAGE LEVELS THURSDAY TO SLIGHTLY ABOVE AVERAGE OVER THE WEEKEND. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && SHORT TERM...WFO UNR LONG TERM....WFO UNR AVIATION...07
Nearby
Wind Advisories in South Dakota, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.